Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 77, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 10, 2022, 7:58 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2022, 7:58 PM MDT (01:58 UTC)
- Expired
- Sep 10, 2022, 11:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lea County, NM
The radar
The Lubbock radar (KLBB), 148 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WGUS54 KMAF 110158
FFWMAF
NMC025-110500-
/O.NEW.KMAF.FF.W.0077.220911T0158Z-220911T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
758 PM MDT Sat Sep 10 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northeastern Lea County in southeastern New Mexico...
* Until 1100 PM MDT.
* At 758 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tatum, McDonald, Tatum Airport and Gladiola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3337 10348 3337 10313 3297 10309 3296 10323
3314 10347
FLASH FLOOD...RADAR INDICATED
$$
David Hennig1 follow-up statement
197
WGUS74 KMAF 110330
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
930 PM MDT Sat Sep 10 2022
NMC025-110500-
/O.CON.KMAF.FF.W.0077.000000T0000Z-220911T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lea NM-
930 PM MDT Sat Sep 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR NORTHEASTERN LEA COUNTY...
At 930 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Tatum, McDonald, Tatum Airport and Gladiola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3337 10348 3337 10313 3297 10309 3296 10323
3314 10347
FLASH FLOOD...RADAR INDICATED
$$
David HennigWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:14 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 10, 6:14 PM MDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 714 PM CDT Sat Sep 10 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Sunday night) Issued at 137 PM CDT Sat Sep 10 2022 Our weather remains relatively quiet this Saturday. Temperatures this afternoon should climb to near normal. A weak disturbance has caused a few showers to develop across the northeastern Permian Basin. This activity is expected to be short-lived and very isolated. Additionally, a few thunderstorms have developed over the tried and true Davis Mountains. Through the remainder of the afternoon and evening, isolated showers and thunderstorms are expected across the favored higher terrain. At this time, a cold front is located across the Texas Panhandle with an additional pre- frontal wind shift across the northern Permian Basin. Overnight, showers and thunderstorms increase across the northern Permian Basin and southeast New Mexico as the cold front approaches the region. This activity slowly shifts south along the cold front before reaching the Pecos River by morning. Cooler weather and strong, gusty northeast winds filter in behind the front leading to below normal temperatures in the 70s and 80s on Sunday. Afternoon showers and thunderstorms will be possible, but the best chance of any activity should be along the front and across the favored higher terrain. By Sunday night, drier air overspreads the area, ending precipitation chances, and leaving fall-like temperatures. && .LONG TERM... (Monday through Friday) Issued at 137 PM CDT Sat Sep 10 2022 Increased insolation ahead mid-level ridging in drier nw flow aloft along with surface pressure falls does signal a warming trend for all areas on Mon. Otherwise isold convection is possible INVOF Davis Mtns. Mid-level ridging has an increased presence Tue, especially for the ern half of CWFA. Across the w a mid-level moist axis will approach ahead of the circulation formerly known as Kay and isold- sct SHRA/TSRA will develop and may spill e into SE NM and the Trans Pecos. High temps will be seasonal. The mid-level trof will replace the aforementioned ridge on Wed with sct SHRA/TSRA again favored across the wrn areas. Thur-Sat wx looks to quiescent as broad mid-level ridging looks to be in place with a warming/drying/deepening boundary layer. && .AVIATION... (00Z TAFS) Issued at 646 PM CDT Sat Sep 10 2022 VFR will continue overnight, however MVFR cigs are expected to develop, mainly at CNM and HOB after sunrise tomorrow. Low cigs will also be possible at INK, PEQ, and MAF, but confidence is too low for inclusion at this time. A cold front is expected to move into the region tonight, impacting HOB by 06Z and the remaining TAF sites between 08Z-12Z. Gusty NE winds will follow in the wake of the front. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 64 80 64 90 / 20 20 0 0 Carlsbad 65 75 62 89 / 30 30 10 10 Dryden 70 86 67 89 / 0 20 0 0 Fort Stockton 66 81 63 89 / 10 20 0 0 Guadalupe Pass 61 70 60 81 / 10 20 10 10 Hobbs 61 74 60 86 / 40 30 10 0 Marfa 58 79 55 83 / 0 30 10 10 Midland Intl Airport 65 78 62 88 / 20 20 0 0 Odessa 65 78 64 88 / 30 20 0 0 Wink 67 80 64 89 / 20 20 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...99 LONG TERM....99 AVIATION...24
Hazardous weather outlook, Sep 10, 1:03 PM MDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 203 PM CDT Sat Sep 10 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-111915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 203 PM CDT Sat Sep 10 2022 /103 PM MDT Sat Sep 10 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time, however river flooding continues along the Rio Grande from Presidio downriver to Boquillas. A few storms can be expected into the early evening across the Trans Pecos, Southeast New Mexico, and parts of the Permian Basin. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Chance of thunderstorms Saturday night and Sunday mainly over Southeast New Mexico. A few strong storms will be possible with small hail, gusty wind, and brief heavy rain. Prolonged river flooding will continue along the Rio Grande from Presidio to Boquillas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.